Alert archive / California / Wind Advisories in 2015
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 7, 2015, 3:03 AM PDT for San Bernardino County, California. It took effect at May 7, 2015, 2:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2015, 3:03 AM PDT (10:03 UTC)
- In effect from
- May 7, 2015, 2:00 PM PDT
- Expired
- May 7, 2015, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3875 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS75 KVEF 071003 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 303 AM PDT THU MAY 7 2015 ...GUSTY WINDS THIS AFTERNOON AND EVENING... .GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS MUCH OF THE SAN BERNARDINO COUNTY DESERTS AHEAD OF AN APPROACHING STORM SYSTEM. CAZ523>525-072100- /O.NEW.KVEF.WI.Y.0011.150507T2100Z-150508T0500Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS 303 AM PDT THU MAY 7 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY AS WELL AS THE MORONGO BASIN...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS OF 3O TO 40 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...BE STRONGEST IN THE LATE AFTERNOON AND EARLY EVENING THEN GRADUALLY DECREASE THROUGH THE EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...YERMO...KRAMER JUNCTION...TRONA...BAKER...YUCCA VALLEY...TWENTYNINE PALMS AND JOSHUA TREE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS INCLUDING INTERSTATE 15 BETWEEN BARSTOW AND THE CALIFORNIA- NEVADA STATE BORDER...INTERSTATE 40 BETWEEN BARSTOW AND LUDLOW...HIGHWAYS 58 AND 395 AS WELL AS HIGHWAY 62. AREAS OF BLOWING DUST MAY ALSO ABRUPTLY LOWER VISIBILITY ESPECIALLY NEAR AND DOWNWIND OF ANY DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
2 follow-up statements
479 WWUS75 KVEF 072058 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 158 PM PDT THU MAY 7 2015 .GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS MUCH OF THE SAN BERNARDINO COUNTY DESERTS AHEAD OF AN APPROACHING STORM SYSTEM. CAZ523>525-080500- /O.CON.KVEF.WI.Y.0011.150507T2100Z-150508T0500Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS 158 PM PDT THU MAY 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR NORTHERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN. * WINDS: SOUTH TO SOUTHWEST WINDS OF 3O TO 40 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL BE STRONGEST IN THE LATE AFTERNOON AND EARLY EVENING THEN GRADUALLY DECREASE THROUGH THE EVENING. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...YERMO...KRAMER JUNCTION...TRONA...BAKER...YUCCA VALLEY...TWENTYNINE PALMS AND JOSHUA TREE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS INCLUDING INTERSTATE 15 BETWEEN BARSTOW AND THE CALIFORNIA-NEVADA STATE BORDER...INTERSTATE 40 BETWEEN BARSTOW AND LUDLOW...HIGHWAYS 58 AND 395 AS WELL AS HIGHWAY 62. AREAS OF BLOWING DUST MAY ALSO ABRUPTLY LOWER VISIBILITY ESPECIALLY NEAR AND DOWNWIND OF ANY DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS. && $$
171 WWUS75 KVEF 080503 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1003 PM PDT THU MAY 7 2015 ...WIND ADVISORY FOR PARTS OF THE SAN BERNARDINO COUNTY DESERTS HAS EXPIRED... CAZ523>525-080615- /O.EXP.KVEF.WI.Y.0011.000000T0000Z-150508T0500Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY... YUCCA VALLEY...TWENTYNINE PALMS 1003 PM PDT THU MAY 7 2015 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR NORTHERN SAN BERNARDINO COUNTY AS WELL AS THE MORONGO BASIN. WIND GUSTS HAVE DECREASED IN MOST AREAS TO BELOW 40 MPH. THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 10:06 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, May 6, 10:06 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 PM PDT WED MAY 6 2015 .SYNOPSIS...INCREASINGLY BREEZY CONDITIONS WILL DEVELOP THROUGH THURSDAY AS A STRONG AND COLD LOW PRESSURE SYSTEM BEGINS TO MOVE TOWARD SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AREA WIDE FRIDAY AS THE LOW MOVES OVER THE REGION WITH TEMPERATURES WELL BELOW NORMAL. DRY AND WARMER CONDITIONS ARE EXPECTED SUNDAY INTO EARLY NEXT WEEK. && .UPDATE...WHAT IS LEFT OF A LINE OF SHOWERS (THAT EARLIER ALSO CONTAINED THUNDERSTORMS) CONTINUES TO PROGRESS EAST THIS EVENING ACROSS ESMERALDA AND CENTRAL NYE COUNTIES. HOWEVER, WITH THE LOSS OF HEATING THIS ACTIVITY CONTINUES TO BE ON A DOWNWARD TREND. INFRARED SATELLITE STILL SHOWS SOME BRIGHTER CLOUD TOPS SO A LIGHTNING STRIKE OR TWO MAY STILL DEVELOP BUT BASED ON RECENT TRENDS THE FORECAST WAS LEFT AS JUST SHOWERS FOR THE OVERNIGHT PERIOD. THE HRRR CONTINUES TO SLOWLY WEAKEN THIS CONVECTION THROUGH THE REST OF THE NIGHT ACROSS CENTRAL NYE COUNTY. THE GRIDS WERE UPDATED A BIT TO ACCOUNT FOR RECENT AREAL COVERAGE TRENDS WITH THIS ACTIVITY, OTHERWISE NO OTHER CHANGES WERE MADE TO THE ONGOING FORECAST. && .AVIATION...FOR MCCARRAN...GUSTY SOUTH-SOUTHWEST WINDS AT TIMES TO 15-20 KTS ARE EXPECTED OVERNIGHT WITH SUSTAINED WINDS AVERAGING 8-12 KTS. SOUTH-SOUTHWEST WINDS AT 8-14 KTS IN THE MORNING WILL INCREASE TO 15-20 KTS WITH GUSTS OF 25-30 KTS IN THE AFTERNOON AND EVENING. CLEAR OVERNIGHT WITH SCT-BKN CLOUDS AOA 10-15K FEET ON THURSDAY ESPECIALLY IN THE AFTERNOON AND EVENING. ISOLATED SHRA/TSRA POSSIBLE AFTER 20Z THURSDAY THROUGH 04Z FRIDAY IN THE MOUNTAINS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LINGERING SHRA AND CLOUD BASES TO 8K-12K FEET UNTIL AROUND 08Z THURSDAY ACROSS ESMERALDA AND CENTRAL NYE COUNTIES. OTHERWISE A CLEAR SKY OVERNIGHT WITH WINDS 6-12 KTS FAVORING TYPICAL DIURNAL DIRECTIONAL TRENDS EXCEPT IN AND AROUND KDAG WHICH WILL STAY SOUTHWEST TO WEST AT 15-25 KTS WITH GUSTS OF 20-30 KTS. WINDS WILL INCREASE FROM THE SOUTH TO SOUTHWEST ACROSS THE AREA BY THURSDAY AFTERNOON AND REMAIN GUSTY INTO THE EVENING WITH SPEEDS SUSTAINED AT 15-25 KTS WITH GUSTS OF 20-30 KTS EXCEPT IN AND AROUND KDAG WHERE SUSTAINED WINDS OF 25-35 KTS WITH GUSTS OF 35-45 KTS POSSIBLE. LOCAL AREAS OF BLDU MAY OCCUR REDUCING VSBY. OTHERWISE EXCEPT SCT-BKN CLOUDS AOA 6K-12K FEET WITH SHRA/TSRA POSSIBLE ALONG AND NORTH OF KEDW-KDRA-KIGM LINE. GUSTY AND ERRATIC WINDS POSSIBLE NEAR ANY SHRA/TSRA OR OUTFLOW BOUNDARIES. .PREV DISCUSSION... 247 PM PDT WED MAY 6 2015 .SHORT TERM...THROUGH FRIDAY NIGHT. AS THE COLD CORE DIGS OVER CENTRAL CALIFORNIA THURSDAY...THIS WILL PLACE INYO AND ESMERALDA COUNTIES CLOSE TO THE EASTERN SIDE OF THE CORE THROUGH THURSDAY AFTERNOON THEN THE LOW CENTER IS FORECAST TO TRACK DIRECTLY ACROSS THE SOUTHERN SIERRA AND OVER SOUTHERN NEVADA FRIDAY. THIS WILL LEAD TO SIGNIFICANT SNOWFALL IN THE SOUTHERN SIERRA AND A WINTER WEATHER ADVISORY HAS BEEN ISSUED ABOVE 6000 FEET. THE OTHER IMPACT OF THE SYSTEM WILL BE GUSTY SOUTH TO SOUTHWEST WINDS ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND EVENING. GUSTS OF 30 TO 40 MPH WILL BE COMMON BUT ADVISORY LEVEL WINDS LOOK MARGINAL AND IT DOES NOT APPEAR TO HAVE THE POTENTIAL OF PRODUCING WIDESPREAD BLOWING DUST SO NO WIND ADVISORIES ARE PLANNED FOR NOW. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REST OF THE REGION FRIDAY THROUGH FRIDAY EVENING BUT CONFIDENCE IS LOW IN SIGNIFICANT SNOWFALL FOR THE SPRING MOUNTAINS SO NO OTHER ADVISORIES ARE PLANNED FOR NOW. HIGH TEMPERATURES COULD BE THE COOLEST SINCE EARLY MARCH WITH READINGS IN THE LOW TO MID 60S EXPECTED IN LAS VEGAS FRIDAY. .LONG TERM...SATURDAY THROUGH TUESDAY. EVEN AS MAIN LOW SHIFTS EAST INTO THE FOUR CORNERS REGION SATURDAY, MODELS INSIST ADDITIONAL ENERGY MOVING SOUTH WITHIN BACKSIDE OF TROUGH WILL KEEP A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY SOUTHERN NEVADA AND INYO COUNTY SATURDAY. FOR SUNDAY, ANY REMAINING INSTABILITY WILL CONFINE ISOLATED SHOWERS TO EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES. DRY/STABLE AIR MASS ASSOCIATED WITH RIDGING WILL START BUILDING IN FROM THE WEST. RIDGE QUICKLY SHIFTS EAST MONDAY AS WINDS ALOFT BACK SOUTHWESTERLY ON TUESDAY AHEAD OF NEXT TROUGH DEVELOPING NEAR THE PAC NW COAST. THERE IS SOME SPREAD IN THE POSITIONING OF THIS NEXT TROUGH. AFTER THE DRAMATIC COOL DOWN FRIDAY, TEMPERATURES WILL STEADILY WARM DURING THE PERIOD RETURNING TO NORMAL OR SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS THIS WEEK ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...STACHELSKI SHORT TERM...ADAIR LONG TERM...PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.